Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

May 25, 2021Jefferson County, Oklahoma

NWS Norman, OK issued this special weather statement at May 25, 2021, 3:02 PM CDT for Jefferson County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 3:02 PM CDT (20:02 UTC)
Expired
May 25, 2021, 3:45 PM CDT
In force
43 min
Issued by
NWS Norman, OK

County Jefferson County, OK

The radar

The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS84 KOUN 252002
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
302 PM CDT Tue May 25 2021
 
OKZ044-045-TXZ090-252045-
Cotton OK-Jefferson OK-Clay TX-
302 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Jefferson and northern Clay Counties Until 345 PM CDT...

AT 300 PM CDT, a strong thunderstorm was located 4 miles west of
Byers, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage... 

Locations impacted include...
Ryan, Petrolia, Byers, Terral, Sugden and Charlie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3403 9839 3419 9830 3406 9777 3385 9788
      3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 2000Z 292DEG 23KT 3409 9827 

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 25, 2:24 PM CDT, 38 minutes earlier.

Area forecast discussion, May 25, 2:24 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
224 PM CDT Tue May 25 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(This evening through Wednesday)
Issued at 222 PM CDT Tue May 25 2021

Although overall flow is weak over the region, very dynamic
regime exists with multiple MCVs (southwest KS, south-central OK,
eastern OK). While showers and a few thunderstorm will occur with
the MCV moving slowly eastward over southern Oklahoma, little in
the way of impacts are expected. There will be a continued heavy
rain threat for southeast portions of Oklahoma where a large area
of 3 to over 5 inches of rain fell last night and early this
morning. Beneath the center of this MCV, scattered storms
developed near Wichita Falls and will progress eastward along the
Red River Valley of southern Oklahoma through the afternoon. Given
the strong directional shear associated with this feature, cannot
rule out funnel clouds. Given lower level stability and weak
lapse rates, do not expect much threat for any surface contact.
All of this activity should shift east of our CWA toward evening.

MCV across southwest Kansas will likely be our main player in
weather tonight and at least first part of tomorrow. With
interaction of a weak surface trough across the Texas and Oklahoma
panhandle/far northwest Oklahoma, storms are expected to develop
late this afternoon and evening near northwest and west-central
Oklahoma. These storms may then organized and dive south and
southeast overnight with an initial threat of damaging hail,
evolving into mainly a wind concern late this evening and
overnight. If this activity can build eastward, which most of the
CAMS do not depict, flooding concerns would increase into central
and southeast Oklahoma by daybreak tomorrow. Overall, we will keep
the highest PoPs across western and southern portions of
Oklahoma, into western north Texas, tonight and tomorrow.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 222 PM CDT Tue May 25 2021

On Thursday, a mid-level trough will move through the Central
Plains. Later in the day, a weak cold front is expected to move
into the KS/OK border. Ahead of this front, a moist boundary layer
will become very unstable with daytime heating (MLCAPE upwards of
4000 J/kg). Modest deep-layer shear, in addition to the strong
instability, will foster the development of some organized severe
storms early. Storms should grow upscale quickly and form into a
line of storms. The primary threats will be very large hail
(possibly significant i.e., >2 inches) and damaging winds, but a
tornado cannot be ruled out. As the storms form into a line, the
hail threat will transition into a wind threat overnight.

The aforementioned surface front is expected to stall around the
Red River area on Friday after the convective activity exits the
area. As a shortwave moves through the area, showers and the
potential for storms will be focused near and along this boundary.
Over the weekend, precipitation chances decrease as a weak
shortwave ridge moves in over the area.

Early next week, models are hinting at a shortwave moving into
the Southern Plains, which could bring in more storm chances on
Monday and Tuesday. Confidence in organized severe is very low at
this time. Southerly surface flow will dominate most of the long
term, other than the aforementioned boundaries traversing the
area. Temperatures should stay around normal across the area for
most of the long term.

Bunker

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Tue May 25 2021

MVFR conditions expected to yield to VFR by 21Z across the
terminals. Scattered showers and isolated thunderstorms from KSPS
up through KOKC expected to shift slowly eastward as MCV continues
an eastward path. Thunderstorms north of KPNC expected to stay
north of terminal but amendments will be possible this afternoon.
Scattered severe thunderstorms expected to develop near KWWR by
00Z and spread southward across western Oklahoma terminals toward
KSPS overnight. MVFR cigs expected to fill back in overnight
across central Oklahoma with moist south-southeast flow.

&&

.UPPER AIR...
Issued at 222 PM CDT Tue May 25 2021

An Upper Air flight is planned for 00Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  85  70  86 /  30  10  10  40
Hobart OK         64  88  69  89 /  40  30  20  30
Wichita Falls TX  66  89  71  90 /  30  30  10  20
Gage OK           60  88  66  89 /  40  20  30  30
Ponca City OK     64  85  70  85 /  30  10  30  70
Durant OK         68  84  71  86 /  30  30   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....13
AVIATION...11
Hazardous weather outlook, May 25, 12:31 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1231 PM CDT Tue May 25 2021

OKZ004>048-050>052-TXZ083>090-261745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1231 PM CDT Tue May 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Currently, there are some showers moving into central Oklahoma.
These showers may produce some heavy rain, but are expected to
diminish this early this afternoon.

Scattered showers and isolated thunderstorms are expected this
afternoon in southeast Oklahoma. Heavy rainfall associated with
these storms could produce flooding and flash flooding.

There is a slight risk of severe thunderstorms across much of
western and northwestern Oklahoma and parts of western north Texas
this evening. Storms are expected to develop along a dryline in
the panhandles up into Kansas late this afternoon, then make their
way eastward into Oklahoma and western north Texas this evening.
The main hazard for storms will be large hail up to golfballs
until 10pm. The main hazard will transition into a wind threat up
to 60 mph after 10pm. Most likely time for severe storms will be
between 6pm and 2am.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western Oklahoma and western north Texas should prepare for
severe weather operations this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Most days will see a chance for thunderstorms this week with
Thursday having the greatest chance for severe weather.

There is a slight risk for severe thunderstorms in far northwest
Oklahoma Wednesday evening.

There is an enhanced risk for severe thunderstorms Thursday
evening and overnight across most of Oklahoma with a slight risk
extending into western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 25, 10:25 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       2 N MILBURN             34.26N 96.55W
05/25/2021  M4.50 INCH       JOHNSTON           OK   EMERGENCY MNGR

1000 AM     FLOOD            1 WNW MILBURN           34.25N 96.57W
05/25/2021                   JOHNSTON           OK   EMERGENCY MNGR

            CULVERTS WASHED OUT.

&&
Special weather statement, May 25, 1:00 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
100 PM CDT Tue May 25 2021

OKZ037-044-045-TXZ086-090-251830-
Tillman OK-Cotton OK-Jefferson OK-Clay TX-Wichita TX-
100 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
southwestern Cotton...southwestern Jefferson...northern Clay and
northern Wichita Counties Until 130 PM CDT...

AT 1256 PM CDT, a line of showers and thunderstorms extended from 7
miles south of Grandfield to 3 miles south of Burkburnett to 3 miles
northwest of Henrietta to 4 miles northwest of Stoneburg, moving
east at 25 MPH. Although the storms are not severe and organized
storm rotation was not detected, they will be capable of producing
funnel clouds. These funnel clouds are not expected to reach the
ground.

HAZARDS INCLUDE...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Burkburnett, Henrietta, Grandfield, Petrolia, Byers, Dean, Randlett,
Terral, Devol, Charlie and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3404 9863 3417 9893 3436 9866 3390 9780
      3386 9783 3385 9787 3389 9798 3367 9798
TIME...MOT...LOC 1756Z 274DEG 23KT 3413 9873 3404 9855 3386 9824 3370
9797

11
Special weather statement, May 25, 1:17 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
117 PM CDT Tue May 25 2021

OKZ025-029-030-251845-
Oklahoma OK-Pottawatomie OK-Cleveland OK-
117 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...
northwestern Pottawatomie and northeastern Cleveland Counties Until
145 PM CDT...

AT 111 PM CDT, a strong thunderstorm was located over southeastern
Oklahoma City, moving northeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

Locations impacted include...
Northeastern Norman, Choctaw, Harrah, McLoud, Pink, Dale, Stella,
Newalla, northeastern Lake Thunderbird and Little Axe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3522 9713 3530 9733 3551 9727 3541 9697
TIME...MOT...LOC 1811Z 203DEG 5KT 3534 9720

11
Special weather statement, May 25, 1:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 PM CDT Tue May 25 2021

OKZ037-044-045-TXZ086-090-251915-
Tillman OK-Cotton OK-Jefferson OK-Clay TX-Wichita TX-
131 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...southern
Cotton...southwestern Jefferson...northern Clay and northeastern
Wichita Counties Until 215 PM CDT...

AT 127 PM CDT, thunderstorms were along a line extending from 3
miles southwest of Grandfield to 7 miles northeast of Sheppard AFB
to 4 miles south of Petrolia to 6 miles south of Terral, moving east
at 20 MPH. Although the storms are not severe and organized storm
rotation was not detected, they will be capable of producing funnel
clouds. These funnel clouds are not expected to reach the ground.

HAZARDS INCLUDE...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Burkburnett, Grandfield, Ryan, Petrolia, Byers, Dean, Randlett,
Terral, Devol, Sheppard AFB, Taylor, Charlie and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3392 9831 3401 9855 3420 9893 3433 9872
      3411 9815 3398 9785 3392 9776 3392 9778
      3389 9779 3390 9779 3386 9783 3385 9787
      3389 9798 3377 9798
TIME...MOT...LOC 1827Z 269DEG 16KT 3419 9871 3406 9843 3396 9821 3381
9793

11
Special weather statement, May 25, 2:22 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
222 PM CDT Tue May 25 2021

OKZ045-TXZ090-252000-
Jefferson OK-Clay TX-
222 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Jefferson and northern
Clay Counties Until 300 PM CDT...

AT 216 PM CDT, strong thunderstorms were along a line extending from
7 miles north of Dean to 6 miles east of Petrolia, moving east at 30
MPH. Although the storms are not severe and organized storm rotation
was not detected, they will be capable of producing funnel clouds.
These funnel clouds are not expected to reach the ground.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Henrietta, Ryan, Petrolia, Byers, Dean, Terral, Oscar and Charlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3396 9841 3413 9837 3398 9756 3397 9756
      3393 9759 3395 9759 3398 9763 3399 9768
      3394 9773 3394 9776 3391 9776 3392 9778
      3389 9779 3389 9780 3386 9783 3385 9787
      3389 9798 3370 9798
TIME...MOT...LOC 1916Z 281DEG 27KT 3403 9838 3398 9812

11
Special weather statement, May 25, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
302 PM CDT Tue May 25 2021

OKZ044-045-TXZ090-252045-
Cotton OK-Jefferson OK-Clay TX-
302 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Jefferson and northern Clay Counties Until 345 PM CDT...

AT 300 PM CDT, a strong thunderstorm was located 4 miles west of
Byers, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Ryan, Petrolia, Byers, Terral, Sugden and Charlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3403 9839 3419 9830 3406 9777 3385 9788
      3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 2000Z 292DEG 23KT 3409 9827

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:00 AM CDTSpecial Weather StatementOUNJackson30 min
May 25, 7:42 AM CDTAreal Flood WarningOUNAtoka, Bryan, Coal, Johnston, Marshall, Pontotoc16 hr
May 25, 8:15 AM CDTRiver Flood WarningOUNAtoka4 days
May 25, 10:39 AM CDTRiver Flood AdvisoryOUNBryan80 min
May 25, 11:59 AM CDTRiver Flood WarningOUNBryan8 hr
May 25, 1:17 PM CDTSpecial Weather StatementOUNCleveland28 min
May 25, 1:31 PM CDTSpecial Weather StatementOUNCotton44 min
May 25, 2:22 PM CDTSpecial Weather StatementOUNJefferson38 min
May 24, 11:30 PM CDTSpecial Weather StatementOUNFoard, Knox30 min
May 25, 12:55 AM CDTSpecial Weather StatementOUNBaylor, Knox35 min
May 25, 1:00 PM CDTSpecial Weather StatementOUNClay30 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.